Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 225, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 18, 2012, 6:52 PM EDT for 4 counties in North Carolina. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2012, 6:52 PM EDT (22:52 UTC)
- Expired
- Jul 18, 2012, 7:45 PM EDT
- In force
- 53 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Davidson County, NC, Montgomery County, NC, Randolph County, NC, Stanly County, NC
The radar
The Raleigh/Durham radar (KRAX), 158 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 7:34 PM EDT | TSTM WND DMG | 1 Nnw Badin, NC | TREES DOWN ON PALMERVILLE ROAD... TIME ESTIMATED BY RADAR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.9 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1738 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1050 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
586
WUUS52 KRAH 182252
SVRRAH
NCC057-123-151-167-182345-
/O.NEW.KRAH.SV.W.0225.120718T2252Z-120718T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
652 PM EDT WED JUL 18 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
WESTERN MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA
SOUTHWESTERN RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA
STANLY COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 745 PM EDT
* AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER NEWSOM...OR 9 MILES NORTH OF ALBEMARLE...
MOVING EAST AT 10 MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH
THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
BADIN LAKE...
ELDORADO...
NEW HOPE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3550 8030 3551 8019 3555 8022 3558 8021
3562 8025 3566 8023 3565 7983 3519 7988
3520 8025 3521 8025 3520 8028 3520 8050
TIME...MOT...LOC 2252Z 266DEG 7KT 3549 8013
$$
233 follow-up statements
021
WWUS52 KRAH 182309
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
709 PM EDT WED JUL 18 2012
NCC057-123-151-167-182345-
/O.CON.KRAH.SV.W.0225.000000T0000Z-120718T2345Z/
DAVIDSON NC-MONTGOMERY NC-RANDOLPH NC-STANLY NC-
709 PM EDT WED JUL 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR STANLY...SOUTHWESTERN RANDOLPH...WESTERN MONTGOMERY AND
SOUTHEASTERN DAVIDSON COUNTIES...
AT 702 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
ALBEMARLE. THIS STORM WAS NEARLY STATIONARY.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... NEW HOPE...NEWSOM...
DENTON...ULAH...MARTHA...TROY...PEKIN...MOUNT GILEAD...ELDORADO...
BADIN LAKE AND BADIN.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3550 8030 3551 8019 3555 8022 3558 8021
3562 8025 3566 8023 3565 7983 3519 7988
3520 8025 3521 8025 3520 8028 3520 8050
TIME...MOT...LOC 2309Z 243DEG 1KT 3537 8018
$$
23819
WWUS52 KRAH 182328
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
728 PM EDT WED JUL 18 2012
NCC057-123-151-167-182345-
/O.CON.KRAH.SV.W.0225.000000T0000Z-120718T2345Z/
DAVIDSON NC-MONTGOMERY NC-RANDOLPH NC-STANLY NC-
728 PM EDT WED JUL 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR STANLY...SOUTHWESTERN RANDOLPH...WESTERN MONTGOMERY AND
SOUTHEASTERN DAVIDSON COUNTIES...
AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR BADIN...
OR NEAR ALBEMARLE...MOVING NORTHEAST AT 5 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... ALBEMARLE...BADIN...
NEW LONDON... AND BADIN LAKE.
SEVERE WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
IF ON OR NEAR BADIN LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
GET INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE CAUGHT
ON THE WATER IN A THUNDERSTORM!
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF WIND
DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3550 8030 3551 8019 3555 8022 3558 8021
3562 8025 3566 8023 3565 7983 3519 7988
3520 8025 3521 8025 3520 8028 3520 8050
TIME...MOT...LOC 2326Z 209DEG 5KT 3540 8016
$$
10549
WWUS52 KRAH 182348
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
748 PM EDT WED JUL 18 2012
NCC057-123-151-167-182358-
/O.EXP.KRAH.SV.W.0225.000000T0000Z-120718T2345Z/
DAVIDSON NC-MONTGOMERY NC-RANDOLPH NC-STANLY NC-
748 PM EDT WED JUL 18 2012
...THE SEVERE THUNDERSTORM WARNING FOR STANLY...SOUTHWESTERN
RANDOLPH...WESTERN MONTGOMERY AND SOUTHEASTERN DAVIDSON COUNTIES
EXPIRED AT 745 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS...PLEASE
CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE 1...8 7
7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN RALEIGH.
LAT...LON 3550 8030 3551 8019 3555 8022 3558 8021
3562 8025 3566 8023 3565 7983 3519 7988
3520 8025 3521 8025 3520 8028 3520 8050
TIME...MOT...LOC 2328Z 209DEG 5KT 3540 8016
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:24 PM EDT, 4 hours 28 minutes earlier.
Area forecast discussion, Jul 18, 2:24 PM EDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 224 PM EDT WED JUL 18 2012 .SYNOPSIS... A HOT AND HUMID AIR MASS WILL PERSIST OVER CENTRAL NORTH CAROLINA THROUGH THURSDAY. A COLD FRONT WILL APPROACH THE REGION ON FRIDAY AND SETTLE SLOWLY SOUTHWARD THROUGH THE WEEKEND. && .NEAR TERM /THROUGH THURSDAY NIGHT/... AS OF 215 PM WEDNESDAY... LATEST SURFACE ANALYSIS SHOWS A WEAK SURFACE TROUGH LOCATED ACROSS THE WESTERN PORTION OF THE FORECAST AREA...SLIGHTLY FURTHER WEST THAN IT WAS ON TUESDAY. THE CUMULUS HAS BECOME ENHANCED OVER THE LAST HOUR OR SO...ESPECIALLY ALONG AND EAST OF THE AFOREMENTIONED TROUGH WHERE DEWPOINTS REMAIN IN THE LOWER 70S. AM EXPECTING CONVECTION TO DEVELOP AND INCREASE IN COVERAGE OVER THE NEXT SEVERAL HOURS. ALSO...WEAK PERTURBATIONS ROTATING AROUND THE UPPER LOW THAT IS CURRENTLY SITUATED OVER GA...SHOULD ENHANCE OUR AFTERNOON CONVECTION. THEREFORE...COVERAGE IS EXPECTED TO BE SLIGHTLY HIGHER THAN YESTERDAY....BUT STILL NOT WIDESPREAD. NEVERTHELESS...SHEAR PARAMETERS AND MID LEVEL LAPSE RATES ARE STILL WEAK AND THEREFORE DO NOT EXPECT MUCH IN THE WAY OF SEVERE STORMS...BUT AN ISOLATED STRONG STORM PRODUCING LOCALIZED DAMAGING WINDS CANNOT BE COMPLETELY RULED OUT. HOWEVER...WEAK STEERING FLOW SHOULD RESULT IN ANOTHER DAY OF SLOW MOVING ACTIVITY...WHICH COULD LEAD TO LOCALLY HEAVY RAINFALL. THE CONVECTION SHOULD DISSIPATE NOT TOO LONG AFTER SUNSET WITH LITTLE TO NO CONVECTION EXPECTED OVERNIGHT. MAINLY A PERSISTENCE FORECAST WITH RESPECT TO OVERNIGHT LOWS...WITH TEMPS GENERALLY FALLING INTO THE LOWER 70S. THURSDAY/THURSDAY NIGHT...WEAK SURFACE TROUGH STILL EXPECTED TO EXTEND NORTHEAST TO SOUTHWEST ACROSS THE FORECAST AREA...PROVIDING CONTINUED FOCUS FOR CONVECTIVE DEVELOPMENT. HOWEVER...AM EXPECTING INCREASED CONVECTIVE COVERAGE WHEN COMPARED TO THE PAST FEW DAYS AS AN APPROACHING MID LEVEL TROUGH WILL PROVIDE SOME ADDITIONAL FORCING. WITH THE ADDITIONAL FORCING ALOFT...SHOWERS AND STORMS MAY PERSIST THROUGH THE OVERNIGHT HOURS...ESPECIALLY ACROSS THE NORTH. ONCE AGAIN AM NOT EXPECTING TOO MUCH IN THE WAY OF SEVERE STORMS DUE TO THE RATHER WEAK SHEAR PARAMETERS AND MID LEVEL LAPSE RATES... HOWEVER SLIGHTLY STRONGER MID LEVEL FLOW (MAINLY ACROSS THE NORTH) MAY INCREASE THE POTENTIAL FOR ISOLATED DAMAGING WINDS. HIGH TEMPS WILL ULTIMATELY DEPEND UPON THE EXTENT OF CONVECTION AND ASSOCIATED CLOUD COVERAGE. LOW LEVEL THICKNESS VALUES ARE PROGGED TO BE SEVERAL METERS LOWER THAN TODAY AND DUE TO THE EXPECTED INCREASED PRECIP/CLOUD COVERAGE...AM EXPECTING HIGHS TO GENERALLY BE IN THE MID 90S. OVERNIGHT LOWS WILL ONCE AGAIN BE IN THE LOW TO MID 70S. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... AS OF 130 PM WEDNESDAY... OUR PERSISTENT LEE TROF WILL BE IN PLACE FRIDAY AND WE WILL STILL BE IN THE WARM SECTOR AS THE COLD FRONT SAGGING SOUTH WILL BE NORTH OF THE AREA. MOISTURE WILL BE ON THE INCREASE THROUGH THE DAY AS THE MID LEVEL TROF DIGS INTO THE DEEP SOUTH...WITH PW'S EXCEEDING 2 INCHES. UPPER SUPPORT WILL BE INCREASING AS WELL AS THE 100KT UPPER JET ACROSS NORTHERN NEW ENGLAND SHIFTS SOUTH AND IS REORIENTED SOUTHWEST TO NORTHEAST IN RESPONSE TO THE DIGGING THE UPPER TROF. THIS WILL PRODUCE INCREASED DIFFLUENCE ALOFT ACROSS THE AREA MAINLY FRIDAY NIGHT AND SATURDAY. THE UPSHOT...CONVECTIVE COVERAGE WILL BE ON THE UPSWING FRIDAY INTO THE WEEKEND...WITH BEST CHANCES LOOKING TO BE FROM LATE IN THE DAY FRIDAY THROUGH SATURDAY. WILL CONTINUE OUR HIGH CHANCE (50 PERCENTISH) POPS ON FRIDAY...WILL BE INCREASING POPS TO HIGH CHANCE ON FRIDAY NIGHT AND LIKELY POPS ON SATURDAY WHEN THE SURFACE FRONT WILL BE MOVING ACROSS THE AREA... ENHANCING POPS WITH THE ADDITION OF STRONGER LEVEL CONVERGENCE. RAINFALL AMOUNTS FRIDAY WILL BE GRADUATED FROM PERHAPS A QUARTER OF AN INCH SOUTH TO A HALF INCH NORTH. SATURDAY WILL SEE SAME NUMBERS...BUT THE OPPOSITE ORIENTATION WITH HEAVIER AMOUNTS ACROSS THE SOUTH. HIGHS FRIDAY WILL BE HAMPERED SOMEWHAT BY INITIAL CLOUDINESS AND THE POSSIBILITY OF CONVECTION BREAKING OUT PRIOR TO MAX HEATING... ESPECIALLY ACROSS THE NORTHERN TIER. EXPECT UPPER 80S NORTH TO LOWER 90S SOUTH. TEMPS SATURDAY WILL BE BELOW NORMAL...DUE TO CLOUDS AND PRECIP ACROSS THE SOUTH...MEANWHILE...THE NORTHERN AREAS ADDITIONALLY BE IN A COOLER AIRMASS NORTH OF THE FRONT. THE FRONT WILL BE STALLED ACROSS THE SOUTHERN TIER SATURDAY NIGHT WITH THE UPPER TROF AND CONVECTIVE SUPPORT DAMPENING...EXPECT SCALED BACK CHANCE POPS SATURDAY NIGHT WITH LOWS IN THE MID TO UPPER 60S ACROSS THE NORTH IN THE COOLER AIRMASS...AND LOWER 70S SOUTH. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... AS OF 130 PM WEDNESDAY... THE COLD FRONT WILL REMAIN STALLED AS IT IS PINCHED BETWEEN THE STRONG RIDGE OVER THE CENTRAL CONUS AND THE ATLANTIC RIDGE WHICH WILL BE EDGING WEST INTO THE AREA. THE FRONTAL POSITION AND ENCROACHMENT OF MID LEVEL DRYING WILL BE KEY TO DETERMINING CONVECTIVE COVERAGE...AND AT THIS POINT WILL UPGRADE TO CHANCE POPS SUNDAY...ESPECIALLY ACROSS THE SOUTH WHICH AT THIS TIME APPEARS TO BE THE FAVORED LOCATION. HIGHS WILL BE BELOW CLIMATOLOGY...WITH THE NORTHERN TIER IN A COOLER AIRMASS WHILE THE SOUTH WILL HAVE GREATER PRECIP COVERAGE. WILL CONTINUE ONGOING MID TO UPPER 80S. THE DRYING TREND WILL CONTINUE EARLY NEXT WEEK WITH THE GRADUAL EVOLUTION OF A LONG WAVE-LOW AMPLITUDE PATTERN ACROSS THE CONUS WITH NORTHWEST FLOW ACROSS THE MID ATLANTIC. CAN THUS EXPECT A WARMING TREND WITH MORE SCATTERED AND DIURNALLY DRIVEN CONVECTION...WITH THE NORTHWEST FLOW FAVORING ISOLATED TO WIDELY SCATTERED CONVECTION... WITH SLIGHTLY INCREASED CHANCES IN THE NORTHWEST WHERE DIFFERENTIAL HEATING ON THE SLOPES AND NORTHWEST FLOW SHORT WAVES ARE MORE OF A FACTOR. TEMPS MAY TOUCH ON 90 A FEW LOCATIONS MONDAY...WITH MOSTLY LOW 90S ON TUESDAY AND WEDNESDAY. MIN TEMPS THROUGH THE PERIOD WILL SHOW LITTLE CHANGE DAY TO DAY...MAINLY UPPER 60S TO LOWER 70S. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... AS OF 145 PM WEDNESDAY... MOSTLY VFR CONDITIONS ARE EXPECTED THROUGHOUT THE CURRENT TAF PERIOD. HOWEVER...ISOLATED TO SCATTERED CONVECTION THIS AFTERNOON AND EARLY EVENING MAY LEAD TO BRIEF SUB VFR CONDITIONS. HARD TO PINPOINT EXACT LOCATION AND TIMING OF ANY CONVECTION...THEREFORE FOR NOW HAVE ONLY INCLUDED VCSH FOR ALL TAF SITES...GENERALLY BETWEEN 19Z-01Z. THERE MAY ALSO BE A BRIEF PERIOD OF MVFR VSBYS JUST BEFORE SUNRISE ON THURSDAY...BUT HAVE ONLY INCLUDED ANY MENTION IN THE KRWI...KGSO AND KINT TAFS FOR NOW DUE TO PERSISTENCE. OUTLOOK...THE THREAT FOR MORE WIDESPREAD CONVECTION WILL BEGIN TO INCREASE BY THURSDAY AFTERNOON AND EVENING AS A MID LEVEL TROUGH APPROACHES FROM THE NW. FOR FRIDAY AND ESPECIALLY INTO FRIDAY NIGHT...EXPECT PERIODS OF MVFR CIGS/VSBYS DUE TO CONVECTION AS A SURFACE BOUNDARY ASSOCIATED WITH THE AFOREMENTIONED MID LEVEL TROUGH APPROACHES FROM THE NORTH. THIS SURFACE BOUNDARY WILL SERVE AS A FOCUS FOR ADDITIONAL CONVECTIVE DEVELOPMENT AND PROBABLE MVFR CONDITIONS THROUGH THE WEEKEND...ESPECIALLY ACROSS THE SOUTHERN PORTIONS OF THE FORECAST AREA. CONDITIONS SHOULD BEGIN TO DRY OUT BY EARLY NEXT WEEK. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...SEC NEAR TERM...KRR SHORT TERM...MLM LONG TERM...MLM AVIATION...KRR/WSS
Hazardous weather outlook, Jul 18, 3:54 AM EDT, 14 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 354 AM EDT WED JUL 18 2012 NCZ007-008-021>024-038>040-073-074-190930- PERSON-GRANVILLE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH- CHATHAM-STANLY-MONTGOMERY- 354 AM EDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A COLD FRONT WILL APPROACH THE CAROLINAS ON FRIDAY AND WILL SETTLE SLOWLY SOUTH ACROSS THE AREA THROUGH THE WEEKEND. HEAVY RAINFALL THROUGH THE WEEKEND COULD RESULT IN MINOR FLOODING OF LOW LYING AND URBAN AREAS. NCZ009>011-025>028-041>043-075>078-083>086-088-089-190930- VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON- WILSON-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE- CUMBERLAND-SAMPSON- 354 AM EDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HEAT INDICES WILL APPROACH 102 TO 105 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAT INDICES WILL APPROACH 105 DEGREES THURSDAY AFTERNOON. A COLD FRONT WILL APPROACH THE CAROLINAS ON FRIDAY AND WILL SETTLE SLOWLY SOUTH ACROSS THE AREA THROUGH THE WEEKEND. HEAVY RAINFALL THROUGH THE WEEKEND COULD RESULT IN MINOR FLOODING OF LOW LYING AND URBAN AREAS.
In the hours before
Local storm report, Jul 18, 3:08 PM EDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
308 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 2 ENE DURHAM 35.99N 78.88W
07/18/2012 DURHAM NC 911 CALL CENTER
1 TREE DOWN AT 110 NORTH HYDE PARK AVENUE
&&
EVENT NUMBER RAH1200626
KRRSpecial weather statement, Jul 18, 3:58 PM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
358 PM EDT WED JUL 18 2012
NCZ025-041-182100-
DURHAM-WAKE-
358 PM EDT WED JUL 18 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS WAKE AND DURHAM COUNTIES
THROUGH 500 PM EDT...
AT 357 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
RDU INTERNATIONAL...OR ABOUT 8 MILES NORTHWEST OF RALEIGH...MOVING
SOUTHEAST AT 5 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...RALEIGH-DURHAM
INTERNATIONAL AIRPORT...FALLS LAKE...AND...RALEIGH.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 280 AND 303.
THIS INCLUDES INTERSTATE 540 BETWEEN EXITS 1 AND 26.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN
FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3598 7844 3594 7839 3593 7835 3591 7835
3591 7834 3589 7832 3568 7851 3583 7891
3607 7876 3607 7868
TIME...MOT...LOC 1957Z 299DEG 4KT 3591 7871
10Special weather statement, Jul 18, 4:35 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
435 PM EDT WED JUL 18 2012
NCZ026-027-041-182130-
FRANKLIN-NASH-WAKE-
435 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS NASH...WAKE AND FRANKLIN
COUNTIES THROUGH 530 PM EDT...
AT 434 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BUNN...OR ABOUT 9 MILES SOUTHEAST OF LOUISBURG...MOVING EAST AT 5
MPH. OTHER STRONG STORMS WERE LOCATED OVER ROLESVILLE AND SOUTH OF
CENTERVILLE.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ROLESVILLE...BUNN...
SPRING HOPE....CASTALIA...AND PILOT.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN
FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3624 7813 3621 7811 3621 7801 3618 7798
3619 7797 3618 7795 3619 7794 3615 7789
3614 7781 3573 7820 3575 7824 3581 7826
3574 7840 3602 7852 3626 7822
TIME...MOT...LOC 2034Z 277DEG 6KT 3598 7820
10Special weather statement, Jul 18, 5:35 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
535 PM EDT WED JUL 18 2012
NCZ038-039-073-074-182230-
DAVIDSON-MONTGOMERY-RANDOLPH-STANLY-
535 PM EDT WED JUL 18 2012
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS STANLY...RANDOLPH...
MONTGOMERY AND DAVIDSON COUNTIES THROUGH 630 PM EDT...
AT 534 PM EDT...DOPPLER RADAR INDICATED AN AREA OF SHOWERS AND
THUNDERSTORMS WITH VERY HEAVY RAIN OVER LINWOOD...MOVING NORTHEAST
AT 5 MPH.
SOME LOCATIONS IMPACTED INCLUDE...LEXINGTON.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
IF ON OR NEAR HIGH ROCK LAKE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE UP TO 15 MILES
FROM THE THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE
CAUGHT ON THE WATER IN A THUNDERSTORM!
&&
LAT...LON 3584 8049 3585 8039 3588 8042 3589 8037
3598 8040 3600 8022 3603 8021 3603 8013
3601 8004 3592 8004 3591 7989 3540 7983
3533 8039 3537 8039 3550 8030 3551 8019
3558 8021 3568 8034 3571 8033 3574 8046
TIME...MOT...LOC 2134Z 239DEG 6KT 3575 8032
23Special weather statement, Jul 18, 6:46 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
646 PM EDT WED JUL 18 2012
NCZ038-073-074-182345-
DAVIDSON-MONTGOMERY-STANLY-
646 PM EDT WED JUL 18 2012
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS STANLY...MONTGOMERY AND
DAVIDSON COUNTIES THROUGH 745 PM EDT...
AT 646 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER RICHFIELD...OR ABOUT 11 MILES NORTHWEST OF
ALBEMARLE...MOVING EAST AT 15 MPH.
SOME LOCATIONS IMPACTED INCLUDE...NEW LONDON...AND...NEWSOM...
BADIN...BADIN LAKE...ELDORADO.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3550 8030 3551 8020 3554 8020 3555 8017
3553 8007 3551 8006 3550 7980 3518 7988
3518 8011 3519 8011 3518 8013 3518 8024
3521 8025 3518 8031 3519 8051
TIME...MOT...LOC 2246Z 283DEG 15KT 3548 8027
23Local storm report, Jul 18, 6:47 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
647 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG 5 S LINWOOD 35.69N 80.30W
07/18/2012 DAVIDSON NC TRAINED SPOTTER
TREE DOWN ON RIVERVIEW RD. AT LINWOOD SOUTHMONT RD.
&&
EVENT NUMBER RAH1200627
MWSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 2:29 PM EDT | Special Weather Statement | RAH | Chatham, Durham, Vance, Warren | 61 min |
| Jul 18, 3:58 PM EDT | Special Weather Statement | RAH | Wake | 62 min |
| Jul 18, 4:35 PM EDT | Special Weather Statement | RAH | Franklin, Nash | 55 min |
| Jul 18, 5:35 PM EDT | Special Weather Statement | RAH | Davidson | 55 min |
| Jul 18, 6:46 PM EDT | Special Weather Statement | RAH | Montgomery, Stanly | 59 min |
| Jul 18, 7:29 PM EDT | Areal Flood Advisory | RAH | Stanly | 108 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.